Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Reactions to Nail Hardeners

Reactions to Nail Hardeners Abstract A severe reaction to the formaldehyde component of a nail hardener is reported. The nail changes consisted of subungual hemorrhages, discoloration of the nail, onycholysis, subungual hyperkeratosis, and dryness of the skin. It was necessary to administer a steroid orally for 15 days to relieve the intense throbbing pain, the edema, and the bluish discoloration. Five other patients with nail damage were observed who had positive reactions to formaldehyde and the nail hardeners. In these latter patients the nails and skin returned to normal when the hardeners were discontinued, and the reactions subsided spontaneously. References 1. O'Quinn, S.E., and Kennedy, C.B.: Contact Dermatitis Due to Formaldehyde in Clothing Textiles , JAMA 194:593-596 ( (Nov 8) ) 1965.Crossref 2. Marcussen, P.V.: Contact Dermatitis Due to Formaldehyde in Textiles, 1934-1958: Preliminary Report , Acta Dermatovener 39:348-356, 1959. 3. Peck, S.M., and Palitz, L.L.: Sensitization to Facial Tissues With Urea-Formaldehyde Resin , JAMA 160:1226-1227 ( (April 7) ) 1956.Crossref 4. Rein, C.R., and Rogin, J.R.: Allergic Eczematous Reactions of the Nail Bed Due to "Under Coats," Arch Derm Syph 61:971-983 ( (June) ) 1950.Crossref 5. March, C.H.: Allergic Contact Dermatitis to a New Formula to Strengthen Nails , Arch Derm 93:720 ( (June) ) 1966.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Reactions to Nail Hardeners

Archives of Dermatology , Volume 94 (4) – Oct 1, 1966

Loading next page...
 
/lp/american-medical-association/reactions-to-nail-hardeners-jVd1CcqHHq
Publisher
American Medical Association
Copyright
Copyright © 1966 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1966.01600280064012
Publisher site
See Article on Publisher Site

Abstract

Abstract A severe reaction to the formaldehyde component of a nail hardener is reported. The nail changes consisted of subungual hemorrhages, discoloration of the nail, onycholysis, subungual hyperkeratosis, and dryness of the skin. It was necessary to administer a steroid orally for 15 days to relieve the intense throbbing pain, the edema, and the bluish discoloration. Five other patients with nail damage were observed who had positive reactions to formaldehyde and the nail hardeners. In these latter patients the nails and skin returned to normal when the hardeners were discontinued, and the reactions subsided spontaneously. References 1. O'Quinn, S.E., and Kennedy, C.B.: Contact Dermatitis Due to Formaldehyde in Clothing Textiles , JAMA 194:593-596 ( (Nov 8) ) 1965.Crossref 2. Marcussen, P.V.: Contact Dermatitis Due to Formaldehyde in Textiles, 1934-1958: Preliminary Report , Acta Dermatovener 39:348-356, 1959. 3. Peck, S.M., and Palitz, L.L.: Sensitization to Facial Tissues With Urea-Formaldehyde Resin , JAMA 160:1226-1227 ( (April 7) ) 1956.Crossref 4. Rein, C.R., and Rogin, J.R.: Allergic Eczematous Reactions of the Nail Bed Due to "Under Coats," Arch Derm Syph 61:971-983 ( (June) ) 1950.Crossref 5. March, C.H.: Allergic Contact Dermatitis to a New Formula to Strengthen Nails , Arch Derm 93:720 ( (June) ) 1966.Crossref

Journal

Archives of DermatologyAmerican Medical Association

Published: Oct 1, 1966

References